Breaking out in Hives

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


Like Tree4Likes
  • 3 Post By Patdart
  • 1 Post By Bunjee

Breaking out in Hives


Closed Thread
 
Shared Thread Thread Tools
Old 05-09-2016, 08:49   #1
Junior Member
 
Join Date: May 2016
Location: California, US
Posts: 2

Member Type
Type 2
Diagnosed in 2016

Default Breaking out in Hives


Hello everyone!
So I just found out about a month ago that I have type 2 diabetes and my doctor put me on metformin and the next day I woke up with hives all over my body at first I thought I was reacting to something else but I haven't changed anything in my life besides taking the medicine so I went back to my doctor about 2 weeks later he took me off the metformin and put me on farxiga and gave me atarax to stop the itching(I was taking benadryl to try to calm the hives but it didn't help at all) (keep in mind my hives never got a chance to clear up before getting on the second medication) I will still breaking out in hives. I went back to the doctor last week and he took me off the farxiga so right now I'm on no medication because my doctor is trying to figure out what I'm allergic to in the medicines. Even now I'm still breaking out in hives, so for a month I've had hives and I'm really tired of being itchy, does anyone know what I can try to keep the itchiness at bay?? The atarax puts me to sleep so I can't take that while I'm at work or sleep and that's when the hives act up really bad. Any advice will be appreciated!

moonchild is offline  
Old 05-09-2016, 18:46   #2
Senior Member
 
Join Date: Apr 2011
Location: United States
Posts: 8,795

Member Type
Type Undiagnosed
Diagnosed in 2010

6333 likes received
12139 likes given
Default

Hives? Hm, yes I'm familiar with them. It may be as simple as a bath soap, a new detergent for washing clothes, etc. It may not be a medicine at all. Never take a shower/bath in anything but cool water because heat stimulates them. This could be almost anything. Eating anything new? Atarax is a wonderful med for them and why not take it at bedtime if you cannot take it in the daytime? They are miserable for sure. Good luck in finding what is causing them. A dermatologist could be of enormous help.

Good luck,




moon, macksvicky and patpuckett like this.
__________________

View Patdart's full Diabetes Forum profile here.
Patdart is offline  
Old 05-15-2016, 20:47   #3
Senior Member
 
Join Date: May 2016
Location: Minneapolis, USA
Posts: 799

Member Type
Type LADA
Diagnosed in 2011

555 likes received
273 likes given
Default

Honestly, if I broke out in hives as soon as I started a new medication, no way would I wait TWO WEEKS before seeing the doc. That's a HUGE risk that you were taking. I've only had hives once and Patdart's suggestion of cool water is a great one. You are already taking Benedryl for itchiness. The only other thing I can think of that helps allover itchiness is prednisone or drugs in that class and that can make your blood sugar soar, which may be why your doc hasn't ordered it. My A1c was 6.2 and then, within 2 weeks of starting prednisone, went to 7.9 AND caused blurry vision. Note: be careful of the Benedryl. I can't drive at all when I take that stuff.

Ok, you are off the drug and still getting new hives a few days after quitting. Stop eating fresh food and switch to frozen for a week. Sometimes the sprays they put on fresh food to preserve them can cause allergy reactions (my brother has this problem). Soaps, laundry detergents - those formulas can change without warning. All Free-and-clear is good for allergy sufferers. Don't use fabric softeners of any kind (sheets or liquid). Ok, those are my suggestions.

VeeJay likes this.
__________________
T2 since 2011; LADA 2016
A1C 7.9 5/1/16 <---before MDI
6.9 1/9/17
6.6 3/9/17 & 6/15/17
MDI - May 2016
LCHF started 6/22/17
Bunjee is offline  
 
Old 05-19-2016, 20:20   #4
Senior Member
 
kazz8888's Avatar
 
Join Date: Apr 2016
Location: Oman at present and travel back and forth to Australia
Posts: 143

Member Type
Type 2
Diagnosed in 2016

93 likes received
197 likes given
Default

If you steep the leaves of the plant impatiens, I think in the US you call it Jewel weed, until it is cool, you can then either put it in a spray bottle or dab the liquid on your skin. You can apply juice of stem directly on skin. Try a small area first but this works wonders for itchiness in dermatitis etc.I've never had hives but that's the first thing I would personally try as it helps the itch with my dermatitis like you wouldn't believe. It cures poison Ivy as well. Check this link out for more info
http://www.naturalnews.com/036190_po...jewelweed.html
Hope things get better for you.

__________________
_______________________________________

A1C 7.8 (3/16)
5.6 (12/16)
5.3 (6/17)
No medication at present
However take a vitamin everyday, and super greens.
kazz8888 is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Breaking bad bread kantim Diabetes Forum Lounge 2 05-30-2013 19:34
Ground breaking artificial pancreas research advancing well Editor Diabetes News 1 11-23-2012 19:01
Breaking in the New Doc Daytona Diabetes 22 11-16-2011 01:35

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 15:20.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.